Florida, 2019

Damaging Winds in Florida, June 12, 2019

June 12, 2019 · NWS JAX · 3 events in 1 county or zone

A front was just north of the Ga-Fl line and lifted north through the day as a surface low the eastern Fl panhandle moved NE across south Ga. High moisture values with PWAT over 2 inches remained across the area with wet downburst winds causing some minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A front was just north of the Ga-Fl line and lifted north through the day as a surface low the eastern Fl panhandle moved NE across south Ga. High moisture values with PWAT over 2 inches remained across the area with wet downburst winds causing some minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 7:37 AM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 12, 7:37 AM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
837 AM EDT Wed Jun 12 2019

.UPDATE...

Morning visible satellite and radar imagery show a broad area of
showers and thunderstorms stretching from the northeast Gulf into
portions of SE Georgia. Rainfall amounts have approached 1-1.5
in/hr rates across Suwannee County within heavier thunderstorms.
This development is occurring along a nearly stationary trough.
With this and recent heavy rainfall last night, the flood threat
is gradually growing and these areas will need to be closely
monitored throughout the day. Have increased QPF for this area
for this forecast package update. As the day evolves, two separate
focuses will take shape across the area...

NE FL...

Flood threat concerns are increasing for Suwannee Valley as a
persistent band of showers and thunderstorms look to remain in
place through the late morning hours. While rainfall rates are not
overly impressive as of 8 am, increasing instability will help aid
in stronger updrafts and more efficient rainfall producers given
2"+ PWATs over the next 3-4 hours. Eventually, this band will move
east as the trough pushes east.

As the trough moves east, the expectation is that as surface
heating increases late this morning, outflow boundary progression
eastward will help initiate additional thunderstorms. These
thunderstorms quickly move across the Florida peninsula late this
morning within 20-30 knots storm motion flow. With the
strengthening LLJ, low level updrafts should be able to keep up
with the forward moving outflow boundaries. As a result, can not
rule out a few strong storms along the I-95 corridor between
11am-1pm.

SE GA...

While dry this morning, parts of Georgia received 3-6 inches of
rain yesterday with a recent CoCoRAHs report of 5.61 inches in
northern Wayne County. Any additional heavy rain could lead to
flooding. Showers and thunderstorms to the south will limit
instability initially this morning as mid and upper level clouds
move northeastward. As the band moves east, some clearing is
possible leading to increased instability. This increasing
instability along with increasing shear, could create an
environment where severe storms would be more favorable late this
afternoon and into the evening hours. A surface trough axis to
the north of the Altamaha River would be the focus of convective
initiation. Forecast hodographs are longer now given the trough
moving into the area so organized and rotating updrafts will be
possible with the strongest storms. The biggest uncertainty is
associated with the instability. Abundant cloud cover will have to
clear in order for surface temperatures to increase.

&&

.AVIATION...

Mostly VFR conditions this morning with scattered
showers. Expect thunderstorms to increase this afternoon and
affect TAF sites mainly between 16z-20z. Southwest winds will
increase to 10-15 knots today...with strong wind gusts possible
in thunderstorms.

&&

.MARINE...

Surface low pressure over the Florida panhandle will
move ne today with a southwest flow persisting. Showers and
thunderstorms will increase again today and impact the waters by
mid to late afternoon. Caution levels possible tonight as sw winds
increase to 15-20 knots ahead of a cold front. High pressure will
build to the northwest pushing a cold front across the waters
late Thursday. High pressure will then build into the Carolinas
on Friday with winds shifting to the northeast. High pressure will
then shift off the Carolina coast this weekend with winds veering
to the southeast.

Rip Currents: Low risk today and Thursday due to offshore winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  68  88  64 /  60  50  10   0
SSI  84  74  89  72 /  80  50  20  10
JAX  89  72  92  70 /  80  40  30  10
SGJ  87  72  88  72 /  80  40  40  10
GNV  86  71  88  69 /  70  20  50   0
OCF  88  71  87  69 /  70  40  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

McGinnis/Kennedy

In the hours before

Special weather statement, Jun 12, 9:06 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1006 AM EDT Wed Jun 12 2019

FLZ023-030-031-122-136-222-236-121500-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-Northern Columbia FL-
1006 AM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR ALACHUA...BRADFORD...BAKER...
UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 1100 AM EDT...

* At 1005 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Lake City to Williston Municipal Airport. Movement was northeast
  at 35 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Gainesville, Lake City, Starke, Lake Butler, Raiford, Worthington
  Spring, Columbia, Taylor, Alachua and Macclenny.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2943 8221 2946 8222 2946 8219 2949 8222
      2948 8256 2954 8256 2954 8259 3019 8274
      3053 8224 3048 8220 3042 8221 3038 8219
      3036 8216 3036 8208 3021 8205 2945 8206
      2943 8210 2943 8214 2942 8215
TIME...MOT...LOC 1405Z 237DEG 34KT 3016 8266 2936 8249

MCGINNIS
Special weather statement, Jun 12, 9:52 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1052 AM EDT Wed Jun 12 2019

FLZ025-032-033-037-125-133-140-240-340-121600-
Coastal St. Johns FL-Central Marion FL-Inland Duval FL-
Western Marion FL-Putnam FL-Clay FL-Coastal Duval FL-
Inland St. Johns FL-Eastern Marion FL-
1052 AM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS...NORTHEASTERN
MARION...PUTNAM...CLAY AND DUVAL COUNTIES UNTIL NOON EDT...

* At 1051 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Raiford to Cross Creek. Movement was east at 35 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Jacksonville, Saint Augustine, Palatka, Orange Park, Green Cove
  Springs, Crescent City, Interlachen, Keystone Heights, Pomona Park
  and Hastings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2967 8121 2958 8122 2967 8126 2962 8152
      2938 8145 2932 8168 2934 8166 2941 8228
      2949 8229 2944 8206 3027 8205 3057 8171
      3056 8150 3039 8145 3038 8148 3032 8135
      2953 8115
TIME...MOT...LOC 1451Z 272DEG 32KT 3012 8226 2948 8219

MCGINNIS
Special weather statement, Jun 12, 10:00 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1100 AM EDT Wed Jun 12 2019

FLZ031-121530-
Bradford FL-
1100 AM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD COUNTY
UNTIL 1130 AM EDT...

* At 1100 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Raiford, moving northeast at 35
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Starke and Lawtey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2988 8218 3000 8227 3001 8227 3003 8226
      3004 8222 3007 8218 3010 8217 3011 8215
      3012 8214 3014 8215 3014 8205 2994 8205
TIME...MOT...LOC 1500Z 234DEG 31KT 3001 8217

MCGINNIS
Special weather statement, Jun 12, 10:33 AM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1133 AM EDT Wed Jun 12 2019

FLZ124-121600-
Coastal Nassau FL-
1133 AM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU COUNTY UNTIL
NOON EDT...

* At 1133 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Yulee, or near Fernandina
  Beach, moving northeast at 35 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Fernandina Beach and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3051 8146 3050 8147 3051 8147 3052 8145
      3057 8151 3056 8151 3056 8152 3053 8153
      3053 8155 3054 8155 3054 8157 3065 8161
      3073 8148 3073 8147 3074 8146 3074 8147
      3077 8143 3053 8139
TIME...MOT...LOC 1533Z 247DEG 28KT 3059 8152

MCGINNIS
Special weather statement, Jun 12, 11:22 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1222 PM EDT Wed Jun 12 2019

FLZ038-138-121700-
Coastal Flagler FL-Inland Flagler FL-
1222 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 100 PM
EDT...

* At 1222 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Crescent City,
  moving northeast at 35 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Andalusia, Marineland, Crescent
  Beach, Beverly Beach and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2948 8110 2926 8138 2926 8141 2940 8142
      2939 8146 2940 8148 2945 8149 2950 8152
      2963 8136 2963 8132 2965 8132 2964 8131
      2967 8122 2968 8122 2973 8124 2977 8118
      2954 8110
TIME...MOT...LOC 1622Z 224DEG 34KT 2938 8141

MCGINNIS

The radar

The Jacksonville radar (KJAX), 112 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
June 12, 11:31 AM EST
Where
Flagler County, Palm Coast
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.570, -81.210

A tree was blown down across a driveway in the Pine Lake section of Palm Coast. The cost of damage was estimated.

Thunderstorm Wind, Flagler

When
June 12, 11:40 AM EST
Where
Flagler County, Bunnell
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.470, -81.260

A tree was blown down onto power lines in Bunnell. The cost of damage was estimated.

Thunderstorm Wind, Flagler

When
June 12, 12:02 PM EST
Where
Flagler County, Palm Coast
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.570, -81.210

A tree was blown down onto power lines in Palm Coast on Parkview Drive. The cost of damage was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819524, 819525, 819526.